U.S. doctors online nowAsk doctors free
India
A 26-year-old female asked:

I fear i was given steroids to put on weight; it has resulted in me putting on weight. will the effect of steroids wear off?

4 doctor answers6 doctors weighed in
Dr. Robert Killian
General Practice 28 years experience
Steroids are danger: Wow. I am very surprised. I would get a second opinion about this from another physician. Yes, the steroid will wear off but the complications from steroid therapy may not.
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
Steroid effect: Not sure what you were given and for how long. Most short courses of steroids don't cause weight gain. But, to answer your question - yes, the effect should wear off over time and you should be able to go back to your pre treatment weight.
Dr. Oscar Novick
Pediatrics 58 years experience
Weight: It may take a while to lose the extra poundage. You can help by exercising.
Dr. John Hanna
Family Medicine 35 years experience
Yes: Steroid can cause increase in water retention and an increase in appetite. When you stop the steroids your appetite should return to normal fairly quickely. You will then need to exercise to lose the weight gained.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.